Alert archive / Hawaii / Wind Advisories in 2025

Wind Advisory 3, NWS Honolulu, HI

February 1, 2025Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 1, 2025, 2:41 PM HST for Hawaii County, Hawaii. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2025, 2:41 PM HST (00:41 UTC)
Expired
Feb 2, 2025, 2:29 AM HST
In force
12 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 0.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2025-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2025-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WWHW70 PHFO 020041
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
241 PM HST Sat Feb 1 2025

HIZ028-021400-
/O.NEW.PHFO.WI.Y.0003.250202T0041Z-250202T1600Z/
Big Island Summits-
241 PM HST Sat Feb 1 2025

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY...

* WHAT...West winds 40 to 55 mph with gusts up to 65 mph.

* WHERE...Big Island Summits.

* WHEN...Until 6 AM HST Sunday.

* IMPACTS...Winds this strong can make it difficult to open and 
  close doors. In addition driving will be difficult, especially for 
  drivers of high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider postponing travel to the summits until conditions improve. 
If you must travel to the summits, use extra caution walking and 
driving. Be careful opening or closing doors.

Use extra caution when walking or driving. Be careful when opening 
or closing doors.

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

ALMANZA
1 follow-up statement
436 
WWHW70 PHFO 021229
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
229 AM HST Sun Feb 2 2025

HIZ028-030230-
/O.CAN.PHFO.WI.Y.0003.000000T0000Z-250202T1600Z/
Big Island Summits-
229 AM HST Sun Feb 2 2025

...WIND ADVISORY IS CANCELLED...

Winds have lowered below advisory thresholds.

$$

BLOOD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 1, 9:57 AM HST, 4 hours 44 minutes earlier.

Area forecast discussion, Feb 1, 9:57 AM HST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
957 AM HST Sat Feb 1 2025

.SYNOPSIS...

A weakening cold front will push through Big Island today bringing
some showers to the island. Post- frontal drier, stable weather pattern
will continue to filter in behind the front through the weekend
as northwesterly winds gradually veer northeasterly. A typical
trade wind regime is anticipated to return by Monday. Shallow
bands of showers will favor more windward exposures and mauka
slopes through the middle of next week. However, late week trades
will weaken in response to a passing trough from the west.

&&

.DISCUSSION...

Latest satellite and surface analysis shows a weakening front over
Maui County slowly pushing toward the Big Island. A thin rainband
extending from N. Kona to N. Kohala District has a few moderate
to locally heavy showers embedded but is tapering off as upper
level support exits east of the state. Behind the front is mostly
dry and clear for Kauai and Oahu. Dewpoints have fallen in the
50s-60s overnight as gentle to locally breezy northwesterly winds,
driven by a weak high west of of the state, advects a drier
airmass over the state. Overhead mid level ridging is generating
more stable conditions over the western half of the as seen in
this morning sounding from Kauai where there has been extensive
low to upper level drying and precipitable water vapor values have
dropped from 1.36 inches to .86 inches overnight.

The weak surface high west of the state will gradually shift
eastward, veering winds to northeast tonight into Sunday. The
moisture band associated with the weak front will focus showers
primarily along north and west exposures but will taper off as the
weak front dissipate this afternoon and the remnant band of
moisture pushes further south of the state. Winds will become
more northerly tonight then northeasterly Sunday into Monday
limiting clouds and showers along windward and mauka areas.

A weak and shallow frontal boundary and assoicated upper level
trough will move over the state early next week but very little
if any weather changes is expected. In the extended forecast,
model guidance continues to show another mid- level trough and
associated weak surface front moving north of the islands
Thursday. There remains a few discrepancies within the models with
regards to timing, but they do indicate that there will be a
brief disruption in late week trades. Other than winds becoming
more light and variable, with a more pronounced land and sea
breezes, there will be no significant weather associated with this
weak frontal passage.

&&

.AVIATION...
A weakening front around Maui continues to produce scattered
showers over the eastern half of the state. As the front slowly
drifts eastward, clouds and showers should decrease over Maui
county later this morning. For this afternoon, increasing showers
are expected over the Big Island especially over the windward
areas. Brief periods of MVFR conditions will be possible with the
showers. Elsewhere, expect VFR conditions through the day as
drier air continues to fill in from W to E behind the front.

AIRMET Sierra for tempo mountain obscuration is in effect for SW
thru N facing slopes of Maui County, which should improve by mid
day today. Increasing showers over the Big Island this afternoon
could bring tempo mountain obscurations over windward Big Island.

&&

.MARINE...
A front will weaken over the eastern end of the state today and
move east of the area by Sunday. High pressure will build in
northwest of the islands on Monday and slowly track eastward
through the week.

An overlapping north and northwest swell will bring surf and rough
seas to north and west facing shores and adjacent coastal waters.
A Small Craft Advisory is posted for seas 10 feet or above for
windward coastal waters and channels of the smaller islands
through today. No surf highlights are currently out as heights are
expected to remain below advisory levels, but will approach these
thresholds on Sunday into Monday as the north swell is
reinforced. Moderate north northeast and northwest swell will
continue to produce moderate surf to north, east and west facing
shores this week. Winds will shift north Sunday and back to trade
winds through the first half of next week. Surf along south
shores will remain small this coming week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory until 6 PM HST this evening for Kauai
Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Kaiwi Channel-Maui County
Windward Waters.

&&

DISCUSSION...Almanza
AVIATION...Kino
MARINE...Foster

Nearby

Wind Advisories in Hawaii, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.